Alert archive / Texas / Red Flag Warnings in 2008

Red Flag Warning 15, NWS Austin/San Antonio, TX

February 24, 200833 counties in Texas

NWS Austin/San Antonio, TX issued this red flag warning at Feb 24, 2008, 2:56 PM CST for 33 counties in Texas. It took effect at Feb 25, 2008, 5:39 AM CST. It was in force for 36 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 24, 2008, 2:56 PM CST (20:56 UTC)
In effect from
Feb 25, 2008, 5:39 AM CST
Expired
Feb 26, 2008, 6:00 PM CST
In force
36 hr
Issued by
NWS Austin/San Antonio, TX
All 33 counties

Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX

The radar

The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 25, 9:40 PM CSTHAIL 0.75Round Top, TXA CITIZEN REPORTED PENNY SIZE HAIL NEAR THE TOWN OF ROUND TOP.
Feb 25, 9:50 PM CSTHAIL 12 S La Grange, TXTHE PUBLIC REPORTED QUARTER SIZE HAIL 2 MILES SOUTH OF LA GRANGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 8.9 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2008-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2008-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -51 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3143 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-51 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KEWX 242056
RFWEWX

RED FLAG WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
256 PM CST SUN FEB 24 2008

...A RED FLAG WARNING IS IN EFFECT FROM NOON UNTIL 6 PM CST MONDAY
FOR THE HILL COUNTRY AND WESTERN SOUTH CENTRAL TEXAS...

...AN EXTREMELY CRITICAL FIRE WEATHER EVENT IS EXPECTED TO DEVELOP
ACROSS SOUTH CENTRAL TEXAS MONDAY EVENING THROUGH TUESDAY...

.STRONG SOUTHWEST WINDS WILL PUSH DRY AIR INTO THE RIO GRANDE PLAINS
AND THE HILL COUNTRY MONDAY AFTERNOON AHEAD OF A STRONG COLD FRONT.
THE FRONT WILL MOVE INTO SOUTH CENTRAL TEXAS LATE MONDAY AFTERNOON
INTO MONDAY NIGHT AND BRING EVEN DRIER AIR TO THE ENTIRE REGION.
GUSTY NORTHWEST WINDS OF 15 TO 25 MPH WILL BEGIN EARLY MONDAY
EVENING AND CONTINUE THROUGH MUCH OF TUESDAY. THE WINDS WILL
COMBINE WITH RELATIVE HUMIDITY VALUES FALLING INTO THE TEENS TO
PRODUCE CONDITIONS FAVORABLE FOR THE SPREAD OF FIRE FOR SEVERAL
HOURS. WINDS ARE EXPECTED TO DIMINISH EARLY TUESDAY EVENING...BUT
VERY DRY CONDITIONS WILL CONTINUE INTO WEDNESDAY.

TXZ171-172-183>190-202>204-217>219-228-250500-
/O.NEW.KEWX.FW.W.0015.080225T1800Z-080226T0000Z/
/O.CON.KEWX.FW.A.0004.080226T0000Z-080227T0000Z/
LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-
KENDALL-BLANCO-KINNEY-UVALDE-MEDINA-MAVERICK-ZAVALA-FRIO-DIMMIT-
256 PM CST SUN FEB 24 2008

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM CST MONDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY EVENING
THROUGH TUESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM CST
MONDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY
EVENING THROUGH TUESDAY AFTERNOON. 

WINDY AND DRY WEATHER IS EXPECTED MONDAY AFTERNOON ACROSS MAINLY
WESTERN AND NORTHERN PARTS OF SOUTH CENTRAL TEXAS. DRY SOUTHWEST
WINDS WILL INCREASE TO CRITICAL LEVELS BEFORE NOON...BUT RELATIVE
HUMIDITIES WILL REMAIN ABOVE 25 PERCENT THROUGH THE MORNING HOURS. 

CONDITIONS WILL BECOME MORE SERIOUS BY MONDAY EVENING WHEN A DRY
FRONT SHIFTS WINDS TO NORTHWEST AND INCREASES SPEEDS TO 15 TO 25
MPH. THE WINDY AND DRIER CONDITIONS WILL SPREAD SLOWLY SOUTH ACROSS
ALL OF SOUTH CENTRAL TEXAS BY TUESDAY MORNING. THIS WEATHER PATTERN
COULD SUPPORT A PERSISTENT THREAT FOR THE SPREAD OF FIRE...WITH
DECREASING WINDS NOT EXPECTED UNTIL LATE TUESDAY AFTERNOON OR EARLY
TUESDAY EVENING.

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

$$

TXZ173-191>194-205>209-220>225-250500-
/O.CON.KEWX.FW.A.0004.080226T0000Z-080227T0000Z/
WILLIAMSON-HAYS-TRAVIS-BASTROP-LEE-BEXAR-COMAL-GUADALUPE-CALDWELL-
FAYETTE-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-
256 PM CST SUN FEB 24 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY EVENING
THROUGH TUESDAY AFTERNOON...


EXPECT BREEZY AND DRY WEATHER ON MONDAY AFTERNOON ACROSS MAINLY
WESTERN AND NORTHERN PARTS OF SOUTH CENTRAL TEXAS. CONDITIONS
WILL BECOME MORE SERIOUS BY MONDAY EVENING WHEN A DRY FRONT
SHIFTS WINDS TO NORTHWEST AND INCREASES SPEEDS TO 15 TO 25 MPH.
THE WINDY AND DRIER CONDITIONS WILL SPREAD SLOWLY SOUTH ACROSS
ALL OF SOUTH CENTRAL TEXAS BY TUESDAY MORNING. THIS WEATHER
PATTERN COULD SUPPORT A PERSISTENT THREAT FOR THE SPREAD OF
FIRE...WITH DECREASING WINDS NOT EXPECTED UNTIL LATE TUESDAY
AFTERNOON OR EARLY TUESDAY EVENING.

A FIRE WEATHER WATCH MEANS WEATHER CONDITIONS ARE EXPECTED TO
PROMOTE FIRES THAT WILL BE DIFFICULT TO CONTROL ACROSS THE WATCH
AREA. A FIRE WEATHER WATCH IS COMPLETELY SEPARATE FROM A LOCAL
BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS.

$$
3 follow-up statements
000 
WWUS84 KEWX 251139
RFWEWX

RED FLAG WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
539 AM CST MON FEB 25 2008

...A RED FLAG WARNING IS IN EFFECT FROM NOON CST TODAY UNTIL 6 PM
CST TUESDAY FOR THE HILL COUNTRY AND WESTERN SOUTH CENTRAL
TEXAS... 
...A RED FLAG WARNING IS NOW IN EFFECT FROM 4 PM CST TODAY UNTIL
6 PM CST TUESDAY FOR THE REMAINDER OF SOUTH CENTRAL TEXAS...
...NEAR CRITICAL WINDS AND HUMIDITIES ARE POSSIBLE ACROSS PARTS OF
SOUTH CENTRAL TEXAS WEDNESDAY...

.STRONG SOUTHWEST WINDS WILL PUSH DRY AIR INTO THE RIO GRANDE
PLAINS AND THE HILL COUNTRY THIS AFTERNOON AHEAD OF A STRONG COLD
FRONT. THE FRONT WILL MOVE INTO SOUTH CENTRAL TEXAS LATE THIS
AFTERNOON INTO MONDAY NIGHT AND BRING EVEN DRIER AIR TO THE
ENTIRE REGION. GUSTY NORTHWEST WINDS OF 15 TO 25 MPH WILL BEGIN
LATE THIS AFTERNOON AND CONTINUE THROUGH MUCH OF TUESDAY. THE
WINDS WILL COMBINE WITH RELATIVE HUMIDITY VALUES FALLING INTO THE
TEENS TO PRODUCE CONDITIONS FAVORABLE FOR THE SPREAD OF FIRE FOR
SEVERAL HOURS. WINDS ARE EXPECTED TO DIMINISH EARLY TUESDAY
EVENING. HOWEVER...VERY DRY CONDITIONS WILL CONTINUE INTO
WEDNESDAY...AND A RETURN OF SOUTH WINDS COULD RESULT IN NEAR
CRITICAL LEVELS OF WINDS AND HUMIDITIES FOR A FEW HOURS OF THE
AFTERNOON. 

TXZ173-191>194-205>209-220>225-252200-
/O.UPG.KEWX.FW.A.0004.080226T0000Z-080227T0000Z/
/O.EXB.KEWX.FW.W.0015.080225T2200Z-080227T0000Z/
WILLIAMSON-HAYS-TRAVIS-BASTROP-LEE-BEXAR-COMAL-GUADALUPE-CALDWELL-
FAYETTE-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-
539 AM CST MON FEB 25 2008

...RED FLAG WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 PM
CST TUESDAY FOR WINDY AND DRY CONDITIONS...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
RED FLAG WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO
6 PM CST TUESDAY. THE EXPANDED RED FLAG WARNING REPLACES THE FIRE
WEATHER WATCH...WHICH IS NO LONGER IN EFFECT.

EXPECT BREEZY AND VERY DRY CONDITIONS THIS AFTERNOON AND EARLY
THIS EVENING...WITH MINIMUM HUMIDITY VALUES OF AROUND 15 TO 25
PERCENT ACROSS CENTRAL AND EASTERN PARTS OF SOUTH CENTRAL TEXAS.
CONDITIONS WILL BECOME MORE SERIOUS BY EARLY THIS EVENING WHEN A
DRY FRONT SHIFTS WINDS TO NORTHWEST AND INCREASES SPEEDS TO 15 TO
25 MPH. THE WINDY AND DRY CONDITIONS WILL GRADUALLY SPREAD SOUTH
ACROSS ALL OF SOUTH CENTRAL TEXAS DURING THE EVENING...LASTING
THROUGH THE NIGHT AND INTO MOST OF TUESDAY. 

WINDS WILL DECREASE TUESDAY EVENING AND THEN INCREASE AGAIN FROM
THE SOUTH ON WEDNESDAY.

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

$$

TXZ171-172-183>190-202>204-217>219-228-252200-
/O.UPG.KEWX.FW.A.0004.080226T0000Z-080227T0000Z/
/O.EXT.KEWX.FW.W.0015.080225T1800Z-080227T0000Z/
LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-
KENDALL-BLANCO-KINNEY-UVALDE-MEDINA-MAVERICK-ZAVALA-FRIO-DIMMIT-
539 AM CST MON FEB 25 2008

...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 6 PM CST
TUESDAY FOR WINDY AND DRY CONDITIONS...

THE NATIONAL WEATHER SERVICE HAS EXPANDED THE RED FLAG WARNING... 
WHICH IS NOW IN EFFECT FROM NOON CST TODAY TO 6 PM CST TUESDAY.
THE EXPANDED RED FLAG WARNING REPLACES THE FIRE WEATHER WATCH...
WHICH IS NO LONGER IN EFFECT.

WINDY AND VERY DRY WEATHER IS EXPECTED THIS AFTERNOON ACROSS
WESTERN AND CENTRAL PORTIONS OF SOUTH CENTRAL TEXAS. DRY SOUTHWEST
WINDS WILL INCREASE TO NEAR CRITICAL LEVELS BY NOON...WITH RELATIVE
HUMIDITIES FALLING TO VALUES AS LOW AS 10 PERCENT ACROSS WESTERN
PORTIONS NEAR THE RIO GRANDE THIS AFTERNOON. AFTERNOON WINDS WILL BE
MAINLY 10 TO 20 MPH...BUT WILL SHIFT TO NORTHWEST AND INCREASE TO
15 TO 25 MPH WITH HIGHER GUSTS LATE THIS AFTERNOON AND THIS
EVENING. 

THE GUSTY CONDITIONS WILL PERSIST INTO MUCH OF TUESDAY AS
VERY DRY AIR REMAINS IN PLACE. LIGHT WINDS ARE EXPECTED TUESDAY
NIGHT...BUT BREEZY AND DRY WEATHER IS AGAIN EXPECTED TO DEVELOP
FROM SOUTH WINDS ON WEDNESDAY. 

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

$$
000 
WWUS84 KEWX 252140
RFWEWX

RED FLAG WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
340 PM CST MON FEB 25 2008

...A RED FLAG WARNING IS IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS
THROUGH 6 PM TUESDAY...

...NEAR CRITICAL WINDS AND HUMIDITIES ARE POSSIBLE ACROSS PARTS OF
SOUTH CENTRAL TEXAS WEDNESDAY...

.STRONG SOUTHWEST WINDS WILL CONTINUE INTO THE EVENING HOURS AHEAD OF
A STRONG COLD FRONT. THE FRONT WILL MOVE INTO SOUTH CENTRAL TEXAS THIS
EVENING AND OVERNIGHT AND BRING EVEN DRIER AIR TO THE ENTIRE REGION.
GUSTY NORTHWEST WINDS OF 15 TO 25 MPH WILL BEGIN THIS EVENING AND CONTINUE
THROUGH MUCH OF TUESDAY. THE WINDS WILL COMBINE WITH RELATIVE HUMIDITY
VALUES FALLING INTO THE TEENS TO PRODUCE CONDITIONS FAVORABLE FOR THE
SPREAD OF FIRE FOR SEVERAL HOURS. WINDS ARE EXPECTED TO DIMINISH EARLY
TUESDAY EVENING. HOWEVER...VERY DRY CONDITIONS WILL CONTINUE INTO
WEDNESDAY...AND A RETURN OF SOUTH WINDS COULD RESULT IN NEAR CRITICAL
LEVELS OF WINDS AND HUMIDITIES FOR A FEW HOURS OF THE AFTERNOON.

TXZ173-191>194-205>209-220>225-260545-
/O.CON.KEWX.FW.W.0015.080225T2200Z-080227T0000Z/
WILLIAMSON-HAYS-TRAVIS-BASTROP-LEE-BEXAR-COMAL-GUADALUPE-CALDWELL-
FAYETTE-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-
340 PM CST MON FEB 25 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST TUESDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST TUESDAY. 

EXPECT BREEZY AND VERY DRY CONDITIONS CONTINUING THROUGH THIS
AFTERNOON. CONDITIONS WILL BECOME MORE SERIOUS BY THIS EVENING
WHEN A DRY FRONT SHIFTS WINDS TO NORTHWEST AND PERSISTING AT 15
TO 25 MPH. THE WINDY AND DRY CONDITIONS WILL LAST THROUGH THE
NIGHT AND INTO MOST OF TUESDAY.

WINDS WILL DECREASE TUESDAY EVENING AND THEN INCREASE AGAIN FROM
THE SOUTH ON WEDNESDAY.

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

$$

TXZ171-172-183>190-202>204-217>219-228-260545-
/O.CON.KEWX.FW.W.0015.000000T0000Z-080227T0000Z/
LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-
KENDALL-BLANCO-KINNEY-UVALDE-MEDINA-MAVERICK-ZAVALA-FRIO-DIMMIT-
340 PM CST MON FEB 25 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST TUESDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST TUESDAY. 

EXPECT BREEZY AND VERY DRY CONDITIONS CONTINUING THROUGH THIS
AFTERNOON. CONDITIONS WILL BECOME MORE SERIOUS BY THIS EVENING
WHEN A DRY FRONT SHIFTS WINDS TO NORTHWEST AND PERSISTING AT 15
TO 25 MPH. THE WINDY AND DRY CONDITIONS WILL LAST THROUGH THE
NIGHT AND INTO MOST OF TUESDAY.

WINDS WILL DECREASE TUESDAY EVENING AND THEN INCREASE AGAIN FROM
THE SOUTH ON WEDNESDAY.

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

$$
000 
WWUS84 KEWX 261009
RFWEWX

RED FLAG WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
409 AM CST TUE FEB 26 2008

...A RED FLAG WARNING IS IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS
THROUGH 6 PM CST FOR BREEZY AND DRY CONDITIONS... 
...NEAR CRITICAL WINDS AND HUMIDITIES ARE POSSIBLE ACROSS PARTS OF
SOUTH CENTRAL TEXAS WEDNESDAY...

.STRONG NORTH WINDS OF 15 TO 25 MPH WILL CONTINUE THROUGH MUCH OF
TODAY. THE WINDS WILL COMBINE WITH RELATIVE HUMIDITY VALUES
FALLING INTO THE TEENS TO PRODUCE CONDITIONS FAVORABLE FOR THE
SPREAD OF FIRE FOR SEVERAL HOURS. WINDS ARE EXPECTED TO DIMINISH
EARLY THIS EVENING. HOWEVER...VERY DRY CONDITIONS WILL CONTINUE INTO
WEDNESDAY...AND A RETURN OF SOUTH WINDS COULD RESULT IN NEAR
CRITICAL LEVELS OF WINDS AND HUMIDITIES FOR A FEW HOURS OF THE
AFTERNOON.

TXZ171>173-183>194-202>209-217>225-228-270000-
/O.CON.KEWX.FW.W.0015.000000T0000Z-080227T0000Z/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
409 AM CST TUE FEB 26 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON FOR BREEZY AND DRY CONDITIONS...

EXPECT BREEZY AND VERY DRY CONDITIONS CONTINUING THROUGH THIS
AFTERNOON. GUSTY NORTH WINDS OF 15 TO 25 MPH WILL BE STRONGEST
BETWEEN THE HOURS OF 9 AM AND 2 PM. RELATIVE HUMIDITY VALUES WILL
FALL INTO THE TEENS ACROSS MOST OF SOUTH CENTRAL TEXAS BY MIDDAY.
AS DRY AIR REMAINS IN PLACE...WINDS WILL DECREASE BY THIS EVENING
AND THEN INCREASE AGAIN FROM THE SOUTH ON WEDNESDAY.

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Feb 24, 11:47 AM CST, 3 hours 9 minutes earlier.

Area forecast discussion, Feb 24, 11:47 AM CST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1147 AM CST SUN FEB 24 2008

.AVIATION...
VFR CONDITIONS WILL CONTINUE THRU 09Z BECOMING 1 THSD SCT
WITH VSBYS 4 TO 6 MI IN FOG AFT 09Z TO CIGS AOB 1 THSD OVC
WITH VSBYS 3 TO 5 MI IN FOG AFT 12Z.  CIGS ARE FORECAST TO
IMRPOVE TO 2 THSD TO 3 THSD BKN WITH SOUTH WINDS INCREASING
TO NEAR 15 KNOTS AFTER 15Z MONDAY.

&&

.PREV DISCUSSION... /ISSUED 1029 AM CST SUN FEB 24 2008/

UPDATE...
HIGH PRESSURE BUILDING INTO OUR AREA HAS RESULTED IN CLOUD-FREE
SKIES TODAY. TEMPERATURES ACROSS THE REGION HAVE WARMED UP A BIT
QUICKER THAN ANTICIPATED. SINCE WELL BE UNDER FULL SUN THROUGH
THE AFTERNOON...MAXIMUM TEMPERATURES WERE INCREASED BY A FEW DEGREES
TO ACCOUNT FOR CURRENT TRENDS. OTHERWISE...CURRENT FORECAST IS ON
TRACK AND NO OTHER ADJUSTMENTS WERE NECESSARY.

PREV DISCUSSION... /ISSUED 556 AM CST SUN FEB 24 2008/

AVIATION...
PATCHY GROUND FOG HAS BEEN NOTED IN THE LAST HOUR JUST EAST OF THE
BALCONES ESCARPMENT IN SPOTS, SO A TEMPORARY BOUT OF REDUCED VSBYS
COULD DEVELOP THROUGH 13Z, ESPECIALLY FOR SSF AND AUS TAFS. A FEW
HOURS OF STRONGER N/NW WINDS ARE EXPECTED TO MIX DOWN FROM THE
BOUNDARY LAYER BUT SHOULD DIE DOWN BY AROUND 20Z. WITH THESE
SLIGHT ENHANCEMENTS TO WINDS WILL FAVOR A DRIER PERSPECTIVE ON
MOISTURE RETURN LATE TONIGHT.

FIRE WEATHER...
IN ADDITION TO THE FIRE WEATHER THREATS DISCUSSED IN THE 421 AM
DISCUSSION, WILL MENTION BREEZY AND DRY CONDITIONS FOR FEW HOURS
TODAY IN THE FWF AND HWO TO ACCOUNT FOR BOUNDARY LAYER WIND
ENHANCEMENTS SEEN ON ARE VAD WIND PROFILES. THUS AN INTERMITTENT
THREAT FOR THE SPREAD OF FIRE WILL PERSIST FOR THE NEXT 4 DAYS.

PREV DISCUSSION... /ISSUED 421 AM CST SUN FEB 24 2008/

DISCUSSION...
A WEAK COLD FRONT PUSHING THRU S CENTRAL TX THIS MORNING WITH BAND
OF CLOUDS AND PATCHY LIGHT DRIZZLE ALONG THE FRONT. WEAK RIDGE OF
HIGH PRESSURE WILL BUILD INTO THE AREA THIS MORNING WITH ABOVE
NORMAL TEMPERATURES UNDER SUNNY SKIES. HOWEVER THE SURFACE RIDGE
WILL QUICKLY PUSH OFF TO THE EAST AND WINDS WILL SHIFT BACK AROUND
TO THE SOUTH LATER THIS AFTERNOON AND EVENING. PATCHY FOG AGAIN
POSSIBLE TONIGHT AS SHALLOW GULF MOISTURE RETURNS. BUT ANY LOW
CLOUDS/FOG WILL QUICKLY MIX/BURN OFF MONDAY MORNING AS DRY SWLY
LOW LEVEL WINDS DEVELOP IN ADVANCE OF A STRONG COLD THAT WILL ARRIVE
MONDAY EVENING. WILL SEE MAX TEMPERATURES ON MONDAY AFTERNOON 15 TO
20 DEGREES ABOVE NORMAL AS HIGHS SOAR INTO THE 80S MOST AREAS TO LOWER
90S ACROSS THE RIO GRANDE PLAINS OVER THE SWRN CWA. THE COLD FRONT
WILL PUSH INTO THE NRN HILL COUNTRY LATE MONDAY AFTERNOON AND MOVE
THRU ALL OF THE CWA BY MIDNIGHT. MOISTURE WILL BE TOO SHALLOW EVEN
IN THE FAR EASTERN CWA TO WARRANT MUCH MORE THAN SLIGHT CHANCE
POPS IN THE FAR EAST MONDAY NIGHT. HAVE POSTED A FIRE WEATHER
WATCH FOR ALL OF THE CWA STARTING 6 PM MONDAY THRU 6 PM TUESDAY
AS STRONG GUSTY NLY WINDS AND LOW HUMIDITIES WILL PREVAIL BEHIND
THE FRONT.

COOLER AND WINDY MONDAY NIGHT THRU TUESDAY WITH A DRY SURFACE
RIDGE PREVAILING FOR TUESDAY NIGHT. CLEAR SKIES...LOW DEW POINTS
AND DIMINISHING WINDS WILL ALLOW FOR STRONG RADIATIONAL COOLING
TUESDAY NIGHT WITH A FREEZE OVER THE HILL COUNTRY AND SOME OF
ADJACENT AREAS OF SOUTH CENTRAL TX. HAVE UNDERCUT MAV MOS GUIDANCE
BY 5 TO 10 DEGREES FOR WEDNESDAY MORNING. A SLOW WARMUP THRU THE
LATE WEEK WITH GULF MOISTURE RETURNING ON THURSDAY AS BRISK SLY
WINDS DEVELOP AS PRESSURES FALL IN WEST TEXAS IN THE ZONAL FLOW.
HAVE CONTINUED LOW CHANCE POPS FOR THE LATE WEEK INTO THE WEEKEND
AS POSSIBLE DISTURBANCES MOVE ACROSS THE TX WITH ANOTHER COLD
FRONT ON SATURDAY. HOWEVER LONG RANGE MODELS DIVERGE WITH SHORT
WAVE LOCATION AND MOISTURE DEPTH...SO COULD EASILY NOT SEE ANY
APPRECIABLE PRECIPITATION THRU NEXT WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              83  57  83  51  67 /   0   0  -   10  -
AUSTIN BERGSTROM INTL AIRPORT  80  48  84  50  68 /   0   0  -   10  -
DEL RIO INTL AIRPORT           86  56  89  56  74 /   0   0   0  10   0
SAN ANTONIO INTL AIRPORT       84  56  84  54  71 /   0   0   0  -    0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM MONDAY EVENING THROUGH TUESDAY AFTERNOON
FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...
BLANCO...BURNET...CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...
FAYETTE...FRIO...GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...
KENDALL...KERR...KINNEY...LAVACA...LEE...LLANO...MAVERICK...
MEDINA...REAL...TRAVIS...UVALDE...VAL VERDE...WILLIAMSON...WILSON...
ZAVALA.

&&

25/08/01/18/WR

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 4:36 AM CSTFire Weather WatchEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more25 hr

Nearby

Red Flag Warnings in Texas, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.